|just diag. with aids
Oct 24, 2004
I had surgery in August, partial colectomy for diverticulitis, then developed pnumondia which turned out to be pnumocystic and then was diagnosed with hiv and aids. I had a whatever count of 80 and just found out that my viral load count was 68,600 which I understand is pretty good. these were taken in the hosp. during my pnumonia. I have just started on Kaletra, Combivir & Dapsone two days ago. I have a headache but was advised of this possible side effect. I have only known about my infection for 3 weeks and am unsure if I am still in shock or am just dealing with it the best I can. I guess I am looking for the best sources of information re; my disease and any comments of help you may have. Thank you !
Response from Dr. Young
Thank you for you post and sorry to hear about your recent diagnosis.
These can defitely be stressful times with much to be concerned about. I'm heartened to hear that you have limited side effects from your medications. Headaches can be a side effect of HIV medications, particularly the AZT component of Combivir. Usually these side effects are mild and often fade with time. Should the headache worsen or persist (at least to the point where it interferes with your daily activities), be sure to let your doctor know.
As for sources of information, I'd certainly start where you have-- namely the volumes of information here at TheBody-- the forums and FAQs offer a wealth of information. Many of my newbie patients have commented that reading other's questions can address many of their yet unasked questions. On TheBody, you'll find links to dozens of other web-based sites that can also be valuable to you. Lastly, make sure to contact your local AIDS service organization (ASO), they can put you in touch with folks in you own community that can provide counsel (outside of your doctor) about your situation. ASOfinder.com might be one way to locate a local agency.
Lastly, but perhaps most importantly, your doctor (or allied professionals in their office) can often be your best friends in getting information about your diagnosis.
Overall, informed patients typically do the best, so stay informed, ask lots of questions and by all means feel free to write us here at TheBody's forums.
Good luck and good health. BY
bloating with sustiva/combivir
Your advice again
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.